MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A14BX035040170
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapidcross pta rapid exchange balloon dilatation catheter was not received for evaluation.No ancillary devices or cine images from the procedure were received.A single photographic image was received.The photographic image is of a rapidcross dilatation catheter with a portion covered by surgical gauze.A portion of the catheter is not captured in the image of the coiled dilatation catheter.Due to the quality and clarity of the image it is not possible to identify if balloon chamber material is present.Due to the quality and clarity of the image it is not possible to determine the type of balloon burst.The photograph of the rapidcross dilatation catheter appear to have sanguine material within the inflation lumen: indicating communication between the inflation lumen and the sanguine environment.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a rapid cross to treat a moderately calcified lesion in the tibial/popliteal trunk.The ifu was followed and the device was prepped without issue.It was reported that a balloon burst occurred during inflation at a unknown pressure.The procedure was completed using a replacement balloon.No patient injury was reported.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7952277
Report Number2183870-2018-00462
Device Sequence Number13811818
Product Code LIT
UDI-Device Identifier00821684067680
UDI-Public00821684067680
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2020
Device Catalogue NumberA14BX035040170
Device Lot NumberA552524
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1